Pennsylvania, 2003

Damaging Wind in Pennsylvania, July 18, 2003

July 18, 2003 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 18, 3:00 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 18, 3:00 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
400 PM EDT FRI JUL 18 2003

WILL HAVE TO KEEP THIS SHORT WITH A FEW STRONG STORMS AFFECTING THE
AREA.  COLD FRONT SLOWLY MOVING SOUTH ACROSS THE STATE...KICKING OFF
SCATTERED CONVECTION AHEAD IF IT.  DYNAMICS REMAIN MARGINAL FOR
SEVERE...SO EXPECT STRONGEST ACTIVITY TO REMAIN ISOLATED.
CONVECTION WILL DIE DOWN LATER THIS EVENING...BUT HELD ONTO A LOW
CHANCE OVERNIGHT ACROSS THE SOUTHERN TIER.

HIGH PRESSURE BUILDS IN FOR THE WEEKEND BRINGING COOLER AND DRIER
WEATHER BEFORE A TROUGH FORMS TO OUR WEST...SPREADING A CHANCE OF
RAIN FOR TUE AND WED.

FCSTID =    99
MDT   62  82  60  85 /  60  10  00  10
IPT   57  79  56  83 /  40  00  00  10
BFD   45  73  46  75 /  10  00  00  10
JST   55  75  56  77 /  70  00  00  10
AOO   56  77  56  81 /  70  00  00  10
UNV   55  78  55  81 /  50  00  00  10
SEG   59  80  57  84 /  60  10  00  10
LNS   64  82  62  86 /  60  10  00  10
THV   63  81  62  85 /  60  10  00  10

.CTP...
PA...NONE.

RXR
Hazardous weather outlook, Jul 18, 2:49 AM EST, 13 hours 26 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-180945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 AM EDT FRI JUL 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY

A COLD FRONT WILL DROP THROUGH THE REGION FROM NORTH TO SOUTH
TODAY.  THE AIR TO THE SOUTH OF THE FRONT IS WARM AND HUMID...AND
THUNDERSTORMS WILL FIRE UP AS THE FRONT NEARS.  MOST OF THE
THUNDERSTORMS TODAY WILL BE TO THE SOUTH OF INTERSTATE 80...WHICH IS
ALSO WHERE THE GREATEST THREAT OF SEVERE WEATHER WILL BE THIS
AFTERNOON AND EVENING.  THE WINDS ALOFT ARE VERY STRONG FOR THIS
TIME OF YEAR.  STRONG...DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE
MAIN THREAT TODAY....HOWEVER SMALL HAIL AND HEAVY DOWNPOURS ARE ALSO
POSSIBLE.

THE THREAT FOR SEVERE WEATHER WILL DIMINISH AROUND MIDNIGHT...AS THE
FRONT PUSHES TO THE SOUTH OF THE STATE.

.DAYS TWO THROUGH SEVEN...

ADDITIONAL THUNDERSTORMS ARE EXPECTED MON THROUGH WEDNESDAY OF NEXT
WEEK...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

DANGELO

In the hours before

Local storm report, Jul 18, 3:19 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
419 PM EDT FRI JUL 18 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0342 AM    DUBOIS                    PA   WIND DAMAGE
07/18/03   CLEARFIELD                     MULTIPLE TREES DOWN -
                                          SANDY TOWNSHIPREPORTED BY
                                          LAW ENFORCEMENT

0405 PM    CURWENSVILLE              PA   1.00 INCH HAIL
07/18/03   CLEARFIELD                     REPORTED BY
SPOTTERS

DJO
Local storm report, Jul 18, 3:35 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
435 PM EDT FRI JUL 18 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0342 PM    DUBOIS                    PA   WIND DAMAGE
07/18/03   CLEARFIELD                     MULTIPLE TREES DOWN -
                                          SANDY TOWNSHIPREPORTED BY
                                          LAW ENFORCEMENT

0405 PM    CURWENSVILLE              PA   1.00 INCH HAIL
07/18/03   CLEARFIELD                     REPORTED BY
SPOTTERS

DJO
Local storm report, Jul 18, 3:37 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
437 PM EDT FRI JUL 18 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0433 PM    PHILLIPSBURG              PA   .75 INCH HAIL
07/18/03   CENTRE                         REPORTED BY
SPOTTERS

RH
Local storm report, Jul 18, 3:45 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
445 PM EDT FRI JUL 18 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0342 PM    DUBOIS                    PA   WIND DAMAGE
07/18/03   CLEARFIELD                     MULTIPLE TREES DOWN -
                                          SANDY TOWNSHIPREPORTED BY
                                          LAW ENFORCEMENT

0405 PM    CURWENSVILLE              PA   1.00 INCH HAIL
07/18/03   CLEARFIELD                     REPORTED BY SPOTTERS

DJO
Special weather statement, Jul 18, 4:01 PM EST, 14 minutes before
PAZ051-052-182145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
501 PM EDT FRI JUL 18 2003

...A STRONG THUNDERSTORM WILL AFFECT MONTOUR AND NORTHUMBERLAND
COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEWISBURG...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL MOVE ACROSS NORTHERN NORTHUMBERLAND COUNTY AND
MOST OF MONTOUR COUNTY BETWEEN 5 AND 6 PM. TOWNS IN THE PATH OF THIS
STORM INCLUDE NORTHUMBERLAND...DANVILLE AND RIVERSIDE.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SEEK SHELTER INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER
INFORMATION FOR THE LATEST UPDATES.

JUNG
Local storm report, Jul 18, 4:08 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
508 PM EDT FRI JUL 18 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    STORMSTOWN                PA   .75 INCH HAIL
07/18/03   CENTRE

RH

The radar

The State College radar (KCCX), 95 km away, was scanning. The volume nearest the first event began at 21:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
July 18, 4:15 PM EST
Where
Union County, West Milton
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.017, -76.883

Trees were reported down in Milton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370812.